Bobbie, I would say that your experience although scary is what it expect especially considering the number of years you have been ill. It is so hard trusting that this will work for you when all you feel is worse. I can only use my daughter's example to reassure you.
The difference between you and my daughter is that she was expecting a remission; however at the time of her third relapse in December 2005 (which went on for 5 months) she was going down hill so fast without let up that she spent 8 weeks in hospital, received 5 courses of predisnolone and at her worse was unable to do anything for herself, including breathing. After starting the ABX, some things got markedly worse and she was unable to tolerate the full doses of ABX. I reintroduced the Azi some 4 weeks later and it took a while for her to feel comfortable taking it.
The steroids helped to minimize the pseudo relapses that she was experiencing one after the other. It was July before she reached some sort of stability. In hind sight what has happened to her condition is that the damage that has not recovered so far is that which happened before the treatment, what has recovered is the 'damage' done since the treatment, although it can take up to 4 months to recover. Maybe you will notice that some parts of you are getting worse whilst some parts are getting better.
At her worse Ella's EDSS was 9, when she left hospital it was 7.5; now it is 5.5. Some aspect which are not measured by EDSS are much better: brain fog, sight, attitude to life, fatigue.
Its a tough ride, this treatment, a bit like riding a bucking horse, but it will be your saviour in the end.
Don't rush into the last antibiotic, Ella waited six months until she started it and when you do start slow one dose at a time. If you don't have any too severe reaction then you can double your dose.
To most people the effect of the supplements is not immediately noticeable. Basically they make sure that the body has the building block it needs to rebuild. But that takes time. B12 is maybe an exception for some people who feel a benefit from taking it almost immediately (in Ella's case B12 and D3 had an immediate effect on her body temperature) but some people are missing some vital elements to metabolise B12, but that is another story. NAC which is vital can cause quite noticeable reactions when you first take it which can add to your feeling less than healthy at the moment.
It is so sad and terrible this disease. It ruins young lives full of promise and expectation. Ella like you lost her primary relationship, her job, her chosen career, her home, her ability to move around at will. It has changed her life completely, but the treatment has given her the tools to start living again and she has embraced life wholeheartedly as you can see here: http://uk.youtube.com/user/ellafindlay
Michele, warrior4MS, mother and champion for Ella, the MSer. The solution is out there we just have to ask the right questions.